Alert archive / Nevada / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 8, NWS Elko, NV

June 22, 2005White Pine County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jun 22, 2005, 2:11 PM PDT for White Pine County, Nevada. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2005, 2:11 PM PDT (21:11 UTC)
Expired
Jun 22, 2005, 3:14 PM PDT
In force
63 min
Issued by
NWS Elko, NV
Area
Counties, with a storm outline in the text

County White Pine County, NV

The radar

The Cedar City radar (KICX), 185 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2005-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2005-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3239 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KLKN 222113
SVRLKN
NVC033-222230-
/O.NEW.KLKN.SV.W.0008.050622T2111Z-050622T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
211 PM PDT WED JUN 22 2005

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WHITE PINE COUNTY IN EASTERN NEVADA
  THIS INCLUDES THE CITIES OF...GREAT BASIN NATIONAL PARK...BAKER

* UNTIL 330 PM PDT

* AT 203 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
AN AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE 
WINDS IN EXCESS OF 70 MPH AND FREQUENT DANGEROUS LIGHTNING.  THESE 
STORMS ARE LOCATED 21 MILES SOUTH OF GREAT BASIN NATIONAL PARK...OR 
ABOUT 14 MILES SOUTH OF SHOSHONE...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  BAKER AND 8 MILES SOUTHEAST OF GREAT BASIN NATIONAL PARK BY 230 PM
  PDT

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3881 11436 3862 11436 3896 11367 3929 11407

$$

CLAYCOMB
2 follow-up statements
000 
WWUS55 KLKN 222154
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
251 PM PDT WED JUN 22 2005

NVC033-222230-
/O.CON.KLKN.SV.W.0008.000000T0000Z-050622T2230Z/
WHITE PINE NV-
251 PM PDT WED JUN 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM PDT FOR
SOUTHEASTERN WHITE PINE COUNTY...

AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF SEVERE THUNDERSTORMS 15 MILES SOUTH OF GREAT 
BASIN NATIONAL PARK. THESE STORMS ARE MOVING EAST NORTHEAST AT 35 
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
GREAT BASIN NATIONAL PARK BY 315 PM PDT

LAT...LON 3881 11436 3869 11434 3871 11407 3938 11407

$$

CLAYCOMB
000 
WWUS55 KLKN 222214
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
314 PM PDT WED JUN 22 2005

NVC033-222224-
/O.CAN.KLKN.SV.W.0008.000000T0000Z-050622T2230Z/
WHITE PINE NV-
314 PM PDT WED JUN 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITE PINE COUNTY
IS CANCELLED...

THE THUNDERSTORMS SOUTH OF GREAT BASIN NATIONAL PARK HAVE MOVED EAST 
INTO UTAH.

LAT...LON 3881 11436 3869 11434 3871 11407 3938 11407

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:30 PM PDT, 41 minutes earlier.

Area forecast discussion, Jun 22, 1:30 PM PDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
130 PM PDT WED JUN 22 2005

.SYNOPSIS...HIGH PRESSURE AND ABOVE NORMAL TEMPERATURES WILL REMAIN
OVER NEVADA OVER THE NEXT WEEK. SOME MOISTURE WILL WORK NORTH FOR A
SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER MAINLY
EASTERN NEVADA.  LOW PRESSURE WILL GRADUALLY MOVE IN FROM THE PACIFIC
COAST FOR MORE UNSETTLED WEATHER ON THE WEEKEND.
&&

.SHORT TERM...BUSINESS PICKING UP WITH TSTORMS ROLLING THROUGH ELKO
RIGHT NOW WITH TSTORMS GUSTS IN EXCESS OF 50KTS. THIS WILL CONTINUE
TO BE THE MAIN ISSUE FOR TONIGHT AS SHOWERS AND TSTORMS ACROSS THE
CWFA WILL CONTINUE TO HAVE STRONG WINDS GIVEN SOUNDING PROFILE. WILL
GO WITH ISOLATED TO SCATTERED POPS ACROSS THE EASTERN HALF OF CWFA
DEPENDING ON AMT OF ACTIVITY SEEN OVER THE NEXT HOUR OR SO. WILL SEE
SOME QPF MEASUREMENTS FROM THESE SHOWERS AND TSTORMS...THOUGH THIS
WOULD NOT BE ENOUGH TO IMPACT FIRE WX CONCERNS.

ATMOSPHERE WILL REMAIN FAIRLY UNSTABLE WITH WARM AND DRY LLVLS
REMAINING OVER THE REGION THROUGH THURSDAY. WITH INFLUENCE OF 50KT
SUBTROP JET OVER THE AREA WILL HAVE AIDED DYNAMICS ACROSS THE AREA
AND WITH CONVERGENCE AND INSTABILITY AXIS REMAINING OVER THE CWFA
WILL KEEP POPS ACROSS EASTERN ZONES ON THURSDAY.

BY THURSDAY NIGHT SEE RESPECTABLE THETA-E RIDGE OVER CENTRAL NV AND
WITH LEFT EXIT REGION OF UPPER JET AND SOLID LAPSE RATES REMAINING
WILL KEEP CONVECTIVE POTENTIAL ACROSS CENTRAL NV FOR FRIDAY MORNING
AND AFTERNOON. ALSO SEEING IN THE NAM A SOLID THETA-E AXIS ACROSS
NE NV AND WITH NATURAL CONVERGENCE ACROSS THE AREA WILL KEEP POPS UP
THERE TOO.

AS UPPER LOW DROPS SOUTH HEADING INTO THE WEEKEND SEEING SOME
DIFFERENCES IN MODELS AS GFS RATHER AGGRESSIVE IN STRENGTH OF
SPLITTING LOW DIVING DOWN INTO SRN CA THIS WEEKEND WHILE OTHER
MODELS KEEP A SPLITTING TROUGH MOVING THROUGH THE REGION. LIKE THE
STRENGTH OF THE GFS BUT LEANING TOWARDS A LESS PROGRESSIVE IDEA IN
SPEED. WITH INSTABILITY POTENTIAL OVER WRN NV THROUGH THE WEEKEND
WILL KEEP POPS ACROSS WRN ZONES FOR SATURDAY.  FEHRN

.LONG TERM...AS UPPER LEVEL SYSTEM STARTS TO PUSH THROUGH THE GREAT
BASIN EARLY NEXT WEEK WILL KEEP ACTIVITY ACROSS NRN AND PARTS OF
CENTRAL NV THROUGH THE FIRST PART OF THE WEEK. AS NW FLOW STARTS TO
PRESS INTO THE WRN U.S. BY TUESDAY WILL START A DRYING TREND WITH
TEMPS NEAR TO SLIGHTLY ABOVE NORMAL.  FEHRN

&&

.AVIATION...MID-LEVEL MSTR MOVG NWD ACRS ERN NV WILL BRING WDLY SCT
MAINLY DRY TSTMS THIS AFTERNOON AND TONIGHT. MAIN THREAT WILL BE STG
GUSTY SFC WNDS AND BLOWING DUST WHICH MAY REDUCE VISIBILITIES TO
LESS THAN A MILE.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...

FLOOD WARNING FOR THE HUMBOLDT RIVER DOWNSTREAM FROM COMUS THROUGH
WINNEMUCCA TO THE HUMBOLDT-PERSHING COUNTY LINE...NVZ030 UNTIL
FURTHER NOTICE.

FLOOD WARNING FOR THE JARBIDGE RIVER NEAR JARBIDGE...NVZ031 UNTIL
FURTHER NOTICE.

FLOOD WARNING FOR LAMOILLE CREEK AND SMALLER STREAMS...NVZ034 UNTIL
FURTHER NOTICE.

RED FLAG WARNING THROUGH 9 PM PDT TONIGHT...FWZ455 AND FWZ457.

&&
Hazardous weather outlook, Jun 21, 8:11 PM PDT, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
811 PM PDT TUE JUN 21 2005

NVZ013-035-221300-
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
811 PM PDT TUE JUN 21 2005...CORRECTED FOR WORDING

THIS OUTLOOK IS FOR CENTRAL NEVADA

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE WILL MOVE UP THE PACIFIC COAST THROUGH WEDNESDAY
BRINGING GUSTY DAYTIME WINDS. A RED FLAG WARNING HAS BEEN ISSUED FOR
FIRE WEATHER ZONES 455 AND 457 FOR WEDNESDAY. PLEASE REFER TO WWUS85
KLKN...RNORFWLKN...FOR FURTHER DETAILS. WINDS WILL DECREASE
WEDNESDAY EVENING AND NO OTHER HAZARDOUS WEATHER IS EXPECTED AFTER
WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

NVZ032-033-036-037-221300-
EXTREME EASTERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
811 PM PDT TUE JUN 21 2005

THIS OUTLOOK IS FOR NORTH CENTRAL AND NORTHEASTERN NEVADA

DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE WILL MOVE UP THE PACIFIC COAST THROUGH WEDNESDAY
BRINGING BREEZY DAYTIME WINDS AND WARM DAYTIME TEMPERATURES.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

NVZ030-031-034-221300-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
811 PM PDT TUE JUN 21 2005

THIS OUTLOOK IS FOR NORTHWESTERN...EXTREME NORTHEASTERN NEVADA AND
THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE

DAY ONE...TODAY AND TONIGHT

THE HUMBOLDT RIVER FROM COMUS TO WINNEMUCCA CONTINUES TO FLOW AT
FLOOD STAGE. THE JARBIDGE RIVER IN EXTREME NORTHERN ELKO COUNTY AND
LAMOILLE CREEK NEAR THE RUBY MOUNTAINS ARE NEAR FLOOD STAGE AS A
RESULT OF WARMER TEMPERATURES. REFER TO WGUS85 KLKN...RNOFLSLKN...FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HUMBOLDT RIVER IS EXPECTED TO GRADUALLY RECEDE THROUGH THE
WEEK...AND FALL BELOW FLOOD STAGE BY THE END OF THE WEEK. WARMER
TEMPERATURES WILL BRING A FAST SNOWMELT THIS WEEK AND STREAMS AND
RIVERS DRAINING HIGH ELEVATIONS ARE EXPECTED TO REMAIN HIGH. THE
JARBIDGE RIVER AND LAMOILLE CREEK COULD REACH FLOOD STAGE ANYTIME
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

CLAYCOMB

In the hours before

Local storm report, Jun 22, 1:13 PM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
113 PM PDT WED JUN 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     TSTM WND GST     ELKO                    40.84N 115.76W
06/22/2005  58 MPH           ELKO               NV   NWS EMPLOYEE

            BLOWING DUST REDUCING VISIBILITY TO 1/2 MI LOCALLY

&&

ABTAHI

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:47 PM PDTSevere Thunderstorm WarningLKNElko41 min
Jun 22, 1:56 PM PDTSevere Thunderstorm WarningLKNElko50 min
Jun 22, 2:35 PM PDTSevere Thunderstorm WarningLKNElko40 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.